Dehydration from fertility treatment
20 July, 2016
My question is related to fasting on Tish’a B’Av this year.
I am in the middle of fertility treatments right now. I am taking a daily injection of Gonal–f to induce follicle maturation. I am experiencing many side effects, including dehydration (feeling parched, headaches, dizziness, nausea, etc.) I may or may not be still taking the injections come Sunday (the fast day) and I am worried about not drinking at all. Can you advise me about this?
Thank you so much.
May this be our last Tisha B’Av in mourning.
Usually Tisha B’av is treated stringently, and unless someone feels very ill she should do her best to fast. However, since the fast of Tisha B’Av is nidcheh (pushed off from Shabbat to Sunday) this year, as soon as you feel dehydrated you may recite havdalah and begin drinking (even juice, not just water). If drinking does not help you recover, you may begin eating.
Please feel free to get back to us with any further questions.
This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.
For further questions or comments:
The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.
Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.